What does burning sensation on the stomach and stress indicate?

default
Posted on Tue, 9 Jun 2015 in General Health
Question: I am having a burning sensation in the top of my stomach. I have been under extreme stress away from home for the last eight months caring for a grandma with Dementia and COPD. G
doctor
Answered by Dr. Grzegorz Stanko 11 minutes later
Brief Answer:
GERD is the problem.

Detailed Answer:
Hello!

Thank you for the query.

Your symptoms are most likely caused by condition called GERD (gastresophageal reflux disease). Due to loose connection between esophagus and stomach stomach acid appears in the esophagus. This causes irritation and burning sensation.
GERD and asthma very often coexist. This is very characteristic for this two conditions to appear together.
Stress stimulates stomach acid secretion and can worsen the symptoms.

I suggest you to avoid fatty foods, spicy foods, fried foods, coffee, chocolate, orange juices. Do not eat before sleeping. You may continue Omeprasole 20 mgs once a day (in the morning before any meal).
If this wont settle the symptoms, please consult gastrologist and consider gastroscopy.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 17 minutes later
OK I have been drinking a lot of coffee. I have yearly physical in July and I am putting grandma in a Home next few weeks. This has been very stressful and watching grandpa come to grips with having to put her in the home has been agonizing. So I guess i am asking this is stress and I should be ok right. My last physical doc said i was in perfect condition.
doctor
Answered by Dr. Grzegorz Stanko 2 minutes later
Brief Answer:
Cut coffee and avoid stress and you should be fine.

Detailed Answer:
This is nothing serious. Cut coffee intake and try to avoid stress (I understand it is very hard) and you should be fine. Before your situation will get back to normal, protect your stomach with Omeprasole.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5768 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics

Recent questions on  Asthma

doctor1 MD

RIGHT HAND INJURY my name is Freddy I m a sixty year old who fell and now have torn ligaments in my right hand. I like to know if that heels by it...

doctor1 MD

I am 16 my height is 5 4 and my weight is 58..i hav asthma and a deviatef septum I am alergic to deo s and I have skin problems due to cheap soaps...

doctor1 MD

Dear Doctor, I am 54 years old, 1.77metres tall and weigh 77kg. I have not really had any health problems except for light blood pressure (10mg...

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2